Here is my anemia backstory; I was first diagnosed with anemia about 4 years ago. I had been chewing on ice and someone told me it was a symptom of low iron. I had been exhausted for sometime but I just attributed it to getting older. I started taking iron supplements and my iron levels went up but I was still exhausted and could barely climb 2 flights of stairs. I started having other weird symptoms, dizziness, difficulty catching my breath, numb toes, the tip of my nose was very cold all of the time, even in the summer. I went to my doctor because the numb toes were freaking me out. He told me to go to a podiatrist who told me I needed shoe inserts. That was such a waste of time and money.
I did some online research and saw that these were symptoms of low B-12 levels. I went to my doctor and asked him to test my B-12 which he did, to humor me. My B-12 was at 132. My doctor didn't think that was too low and told me to start eating more meat and liver, which I did. When I went back three months later my B-12 level was at 97. He started me on B-12 shots twice a week for 6 weeks. He called this the loading phase. Well, I went from normal blood pressure to high blood pressure almost immediately. I kind of didn't care because the B-12 shots made me feel so darned good. I swear I could feel my body perk up almost as soon as I got a shot. My nose stopped being cold, I got back some feeling in my toes. Unfortunately, I think some of the nerves are permanently damaged. I can walk up and down stairs without difficulty and I don't fall asleep on the sofa as soon as dinner is over. My blood pressure seems to be back to almost normal now that I am out of the loading process and am receiving a regular shot once a month.
Anyway, the point of this post is to ask if anyone else had their blood pressure go up when they started taking B-12 shots. My doctor said he has never heard of this side effect.